Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 317, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 1, 2018, 5:14 PM MDT for Logan County, Weld County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2018, 5:14 PM MDT (23:14 UTC)
- Expired
- Sep 1, 2018, 6:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WUUS55 KBOU 012314
SVRBOU
COC075-123-020000-
/O.NEW.KBOU.SV.W.0317.180901T2314Z-180902T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
514 PM MDT SAT SEP 1 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Weld County in northeastern Colorado...
Northwestern Logan County in northeastern Colorado...
* Until 600 PM MDT.
* At 514 PM MDT, a severe thunderstorm was located 5 miles north of
Stoneham, or 24 miles west of Sterling, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Stoneham, Westplains and Pawnee Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4053 10353 4053 10387 4081 10367 4100 10367
4100 10325
TIME...MOT...LOC 2314Z 242DEG 21KT 4069 10367
HAIL...1.00IN
WIND...60MPH
$$
RJK1 follow-up statement
330
WWUS55 KBOU 020002
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
602 PM MDT SAT SEP 1 2018
COC075-123-020012-
/O.EXP.KBOU.SV.W.0317.000000T0000Z-180902T0000Z/
Weld CO-Logan CO-
602 PM MDT SAT SEP 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD AND
NORTHWESTERN LOGAN COUNTIES HAS EXPIRED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been allowed to expire.
LAT...LON 4053 10353 4053 10387 4081 10367 4100 10367
4100 10325
TIME...MOT...LOC 0002Z 242DEG 21KT 4082 10335
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:59 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 1:59 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 159 PM MDT Sat Sep 1 2018 .SHORT TERM...(This evening through Sunday) Issued at 1252 PM MDT Sat Sep 1 2018 This evening, a strong southwesterly flow aloft will be over the cwa ahead of a trough over the Great Basin. The latest HRRR keeps the greatest thunderstorm coverage over the Palmer Divide to the south and southeast of Denver. Strongest storms so far this afternoon have been developing over western Elbert County. Marginal risk of severe thunderstorms will be along and south of the Palmer Divide through this evening. Nocturnal thunderstorms may persist along the eastern border late tonight into Sunday morning. Upper level jet continues over the northeast plains until around 09z then lifts north and east. In spite of the weak flow aloft on Sunday, it will remain unsettled with the trough to the west. The mid level trough axis will be along the CO/UT border Sunday morning, and moves very little through 00z Monday. Generally weak mid level QG ascent. Forecast soundings show increasing precipitable water values 0.70-0.90 inches, coupled with afternoon heating will be enough for scattered thunderstorms over the mountains, with isolated to scattered thunderstorms over the northeast plains of Colorado. Better flow in the upper level may help keep the best chance of storms along the CO/KS border. As precipitable water values increase, the greatest threat from the storms will be moderate to heavy rain showers. If there is a marginal risk for severe storms it will be along the CO/KS line Sunday afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 1252 PM MDT Sat Sep 1 2018 As we move into Sunday night and the beginning of next week, an upper level trough will be the dominant feature with south to west flow advecting moisture into the region. There will be scattered late day convection through Tuesday evening with warm temperatures and a weak upper level speed max present over northeastern Colorado. Tuesday night a cold front is progged to move through the area ushering in cooler temperatures from the northwest. Wednesday will be cooler with 700 mb temperatures near 6 degrees C, roughly 5 degrees C of cooling. Thursday through the end of the week an upper level ridge is expected to develop bringing drier conditions to the plains and northwesterly flow. Temperatures should return to near seasonal normals. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 931 AM MDT Sat Sep 1 2018 Line of storms developing to the south and east of Denver at this time. Thunderstorms will likely form off an outflow boundary generated the those storms. North/northwest winds may linger at the terminals until with more a south/southeasterly flow once the outflow moves through. Latest high resolution models move most of the thunderstorms through Denver by 00z, with an east/southeasterly flow through the evening. Still expect the winds to return to drainage after 06z. Overall VFR conditions through the period. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Cooper LONG TERM...Sullivan AVIATION...Cooper
Hazardous weather outlook, Sep 1, 9:30 AM MDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 930 AM MDT Sat Sep 1 2018 COZ030>051-021530- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 930 AM MDT Sat Sep 1 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop in the mountains by midday with activity spreading across northeast Colorado through the afternoon hours. An isolated marginal severe storm or two is possible over the plains, with hail up to one in diameter and wind gusts to 60 mph. Otherwise the storms may produce wind gusts up to 50 mph, small hail and brief moderate to heavy rainfall. A weak upper level disturbance embedded in a southwesterly flow aloft will move across the region this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday From Sunday through Wednesday, there will continue to be a chance of storms each afternoon and evening. Temperatures early in the week will be around seasonal normals. A cold front is expected to move in Tuesday night which will result in cooler temperatures on Wednesday. Rainfall amounts from each days storms should be light to moderate. Less shower activity is expected Thursday and Friday as an upper ridge builds west of Colorado, cutting off the flow of moisture over the state. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:54 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.